Alert archive / Ohio / Special Weather Statements in 2022
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 9, 2022, 4:11 PM EDT for Gallia County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2022, 4:11 PM EDT (20:11 UTC)
- Expired
- Aug 9, 2022, 4:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Hail
- 0.00 in
- Wind
- 30
County Gallia County, OH
The radar
The Charleston,WV radar (KRLX), 86 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738
WWUS81 KRLX 092011
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
411 PM EDT Tue Aug 9 2022
OHZ083-086-092045-
Jackson OH-Gallia OH-
411 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northeastern Gallia
and southeastern Jackson Counties through 445 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rio Grande, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallipolis, Rio Grande, Vinton, Adamsville, Centerpoint and Kyger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3902 8243 3900 8210 3898 8210 3878 8223
3885 8249
TIME...MOT...LOC 2011Z 284DEG 17KT 3892 8238
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
KHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:40 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 9, 2:40 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
240 PM EDT Tue Aug 9 2022
.SYNOPSIS...
Showers/storms through Wednesday, more likely in the afternoon
and evening hours. A welcome dry reprieve is expected late
week and the weekend. Unsettled weather looms for next week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 130 PM Tuesday...
Flash Flood Watch in effect until Wednesday evening...
A cold front approaches from the north this afternoon, stalls
along the OH River later tonight, and meanders through at least
mid week. Abundant low level moisture in the form of theta-e
exceeding 340K and PWATs around 2 inches, and the absence of
upper level forcing will allow for weak convection to develop
along and ahead of the front tonight into Wednesday. However,
some storms can produce heavy rainfall rates as they move slowly
east. This pose a threat for localized flash flooding especially
along and just adjacent to the front.
Although Flash flood guidance has improved over the last day or two,
the slow movement of storms with heavy downpours could produce flash
flooding. Went ahead and issued a Flash Flood Watch for portions
of the Middle Ohio Valley, northeast Kentucky and lowlands of
West Virginia through Wednesday evening.
It will remain muggy tonight, with temperatures in the upper 60s
lowlands, ranging into the lower 60s highest elevations. High
temperatures tomorrow will be in the low 80s lowlands, ranging
into he mid 60s highest elevations.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
As of 240 PM Tuesday...
A secondary cold front takes aim for the Central Appalachians
at the start of the forecast period and aids in significant
changes to the unsettled weather pattern by the end of the work
week. This frontal boundary, albeit fairly moisture starved,
will serve as the main contributor to shower and storm chances
on Thursday. Current projections for rainfall amounts looks to
be between 0.25-0.5 inches with localized pockets of higher
amounts possible, especially within training and repetitive
showers or storms. The front will then complete its passage
overnight into Friday morning, alleviating any lingering showers
as well as high dewpoints.
Something we haven't seen in what feels like weeks will be
welcomes with rejoice for the end of the work week: dry, cool,
and comfortable weather to kick off the weekend. Afternoon highs
will fall below their climatological norm in the wake of the
secondary cold front.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 240 PM Tuesday...
A Chamber of Commerce Day is on tap for the start of the
weekend as high pressure nestles down into the area from Canada.
Pleasant and dry weather with below normal temperatures will be
a welcomed reprieve from the gloomy pattern that held steady
the past several days. Dry weather persists into Sunday, but
could be fairly cloudier as the surface high nudges offshore.
Unsettled weather works its way back in for the start of next
week as shortwave energy travels along a long wave trough
settled over the eastern CONUS, undercutting the surface high.
Temperatures will also begin to rebound to normal readings for
this time of year as southeasterly low level flow takes shape
once again.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 130 PM Tuesday...
VFR conditions will continue outside a showers or storm which
can produce brief periods of IFR/LIFR along their path. A cold
front will stall along the OH River tonight serving as a focus
for convection. Expect showers and storms to develop in the
vicinity of the front. Confidence runs low either storms could
affect a terminal directly or not. Therefore, coded VCTS for the
most part to cover scattered convection.
Clouds, showers, and a small kick in the BL winds, will prevent
dense fog development to become widespread overnight tonight.
Ceilings gradually lower throughout the night, with MVFR,
possibly IFR CIGs by the late overnight.
Light southwests flow will remain light or calm overnight.
Brief gusty winds are possible in any thunderstorms.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing on shower and thunderstorm activity
beginning this afternoon into the overnight could vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H M
PKB CONSISTENCY H H H H H H H H H H M L
CKB CONSISTENCY H H H H H H H H H H M M
AFTER 18Z WEDNESDAY...
Brief IFR possible in showers and thunderstorms Wednesday and
Wednesday night, and then in fog and/or stratus early Thursday
morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Wednesday evening for WVZ005>011-013>020-
024>032-039-040.
OH...Flood Watch through Wednesday evening for OHZ075-076-083>087.
KY...Flood Watch through Wednesday evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...TRM/ARJ/MEK
NEAR TERM...ARJ/GW
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...ARJ/GWHazardous weather outlook, Aug 9, 1:55 PM EDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 155 PM EDT Tue Aug 9 2022 KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-024>032-039-040- 101800- Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Jackson OH-Vinton- Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-Upshur-Barbour- 155 PM EDT Tue Aug 9 2022 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ003-004-WVZ033-034-515>526-101800- Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 155 PM EDT Tue Aug 9 2022 This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Slow moving showers and thunderstorms could bring heavy downpours, with the threat for localized flash flooding continuing Wednesday and Wednesday night, until a cold front finally crosses. A Flood Watch may be needed if confidence in higher rainfall amounts increases. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ066-067-101800- Perry-Morgan- 155 PM EDT Tue Aug 9 2022 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...This Afternoon and Tonight. Slow moving showers and thunderstorms could bring heavy downpours, with repetitive rounds of rainfall possibly resulting in localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Slow moving showers and thunderstorms could bring heavy downpours, with the threat for localized flash flooding continuing Wednesday and Wednesday night, until a cold front finally crosses. A Flood Watch may be needed if confidence in higher rainfall amounts increases. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 9, 3:02 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Charleston WV
302 PM EDT Tue Aug 9 2022
OHZ085-WVZ008-009-091930-
Meigs OH-Jackson WV-Wood WV-
302 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northeastern Meigs,
northeastern Jackson and southwestern Wood Counties through 330 PM
EDT...
At 301 PM EDT, Doppler radar was tracking a strong thunderstorm near
Forked Run State Park, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Parkersburg, Forked Run State Park, Mineralwells, Tuppers Plains,
Lubeck, Washington, Chester, Portland, Belleville, Reedsville,
Davisville, Rockport and Blennerhassett.
This includes Interstate 77 in West Virginia between mile markers 152
and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3923 8145 3905 8155 3903 8158 3902 8156
3899 8158 3900 8195 3915 8194 3918 8183
3918 8176 3921 8173 3924 8163
TIME...MOT...LOC 1901Z 276DEG 15KT 3906 8181
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KHSpecial weather statement, Aug 9, 3:25 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Charleston WV
325 PM EDT Tue Aug 9 2022
WVZ011-019-020-092000-
Doddridge WV-Ritchie WV-Tyler WV-
325 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northeastern
Ritchie, northwestern Doddridge and Tyler Counties through 400 PM
EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Middlebourne, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Middlebourne, West Union, Alma, Wick, Mountain, Lima and Canton.
This includes Route 50 in West Virginia between mile markers 54 and
55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3954 8078 3951 8074 3949 8074 3949 8072
3947 8071 3947 8068 3948 8067 3946 8067
3946 8066 3929 8063 3930 8100 3952 8103
TIME...MOT...LOC 1924Z 269DEG 17KT 3939 8096
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KHSpecial weather statement, Aug 9, 3:26 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Charleston WV
326 PM EDT Tue Aug 9 2022
OHZ075-076-085-WVZ009-092000-
Washington OH-Athens OH-Meigs OH-Wood WV-
326 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northeastern Meigs,
southwestern Washington, southeastern Athens and west central Wood
Counties through 400 PM EDT...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Athens, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Athens, Coolville, Forked Run State Park, Tuppers Plains, Darwin,
Belleville and Reedsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3911 8210 3929 8212 3936 8171 3910 8173
TIME...MOT...LOC 1926Z 263DEG 13KT 3922 8202
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KHSpecial weather statement, Aug 9, 3:45 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Charleston WV
345 PM EDT Tue Aug 9 2022
WVZ015-092015-
Kanawha WV-
345 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of central Kanawha
County through 415 PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm over
Charleston, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Charleston, South Charleston, Dunbar, Pinch, Coal Fork and Elkview.
This includes the following highways...
Interstate 79 between mile markers 1 and 10.
Interstate 77 in West Virginia between mile markers 96 and 108.
Interstate 64 in West Virginia between mile markers 52 and 57.
West Virginia Turnpike between mile markers 93 and 95.
Route 119 between mile markers 74 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3829 8147 3829 8172 3842 8176 3847 8147
TIME...MOT...LOC 1945Z 249DEG 35KT 3831 8164
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KHSpecial weather statement, Aug 9, 3:50 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Charleston WV
350 PM EDT Tue Aug 9 2022
WVZ032-092015-
Taylor WV-
350 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of Taylor County
through 415 PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grafton, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grafton, Flemington, Valley Falls, Tygart Lake State Park, Thornton,
Knottsville, McGee and Meadland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3930 7991 3929 7993 3930 7994 3926 7997
3924 8014 3937 8020 3939 8020 3941 8011
3939 8009 3940 8003 3942 8000 3945 7994
3944 7990 3930 7989
TIME...MOT...LOC 1950Z 248DEG 11KT 3935 8009
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KHSpecial weather statement, Aug 9, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
411 PM EDT Tue Aug 9 2022
OHZ083-086-092045-
Jackson OH-Gallia OH-
411 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northeastern Gallia
and southeastern Jackson Counties through 445 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rio Grande, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallipolis, Rio Grande, Vinton, Adamsville, Centerpoint and Kyger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3902 8243 3900 8210 3898 8210 3878 8223
3885 8249
TIME...MOT...LOC 2011Z 284DEG 17KT 3892 8238
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KHThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:17 PM EDT | Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 28 more | 34 hr |
| Aug 9, 3:02 PM EDT | Special Weather Statement | RLX | Wood | 28 min |
| Aug 9, 3:25 PM EDT | Special Weather Statement | RLX | Tyler | 35 min |
| Aug 9, 3:45 PM EDT | Special Weather Statement | RLX | Kanawha | 30 min |
| Aug 9, 3:50 PM EDT | Special Weather Statement | RLX | Taylor | 25 min |
| Aug 9, 6:45 PM EDT | Special Weather Statement | RLX | McDowell | 30 min |
| Aug 9, 6:51 PM EDT | Special Weather Statement | RLX | Wood | 24 min |
| Aug 9, 3:26 PM EDT | Special Weather Statement | RLX | Athens | 34 min |
| Aug 9, 4:27 PM EDT | Special Weather Statement | RLX | Morgan | 33 min |
| Aug 9, 4:45 PM EDT | Special Weather Statement | RLX | Vinton | 30 min |
| Aug 9, 4:59 PM EDT | Special Weather Statement | RLX | Morgan | 31 min |
| Aug 9, 5:08 PM EDT | Flash Flood Warning | RLX | Gallia, Jackson | 4 hr |
| Aug 9, 5:32 PM EDT | Special Weather Statement | RLX | Morgan | 28 min |
| Aug 9, 6:24 PM EDT | Special Weather Statement | RLX | Athens | 36 min |
Nearby
Special Weather Statements in Ohio, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.